Donate Now
Post New Topic  Post A Reply
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Ask Scarleteen » Questions about birth control pills!

 - UBBFriend: Email this page to someone!    
Author Topic: Questions about birth control pills!
akemisouma
Neophyte
Member # 109113

Icon 5 posted      Profile for akemisouma     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hello! I'm new here so I'm not sure if I'm posting this in the right place... (and english is not my first language so, sorry for any mistakes)
Ok, my periods have been irregular since I can remember. My mom used to tell me it was because I'm young, but turns out I'm already 21 and nothing changed. I used to go months (like, 2 or 3 months) without getting my period, but now it seems to come more often. But still, sometimes I get almost no blood, and sometimes it's so much that I'm dying in pain and bleeding A LOT (like, really, a lot).
So I made a research and found out it could be PCOS. In fact, I've always had a lot of undesired hair, exactly where I read it grows in women with PCOS (chin - and they're thick!, stomach, face).
Soo...I thought I could go to a doctor and he'll probably put me on birth control.
I'm also considering taking the next step with my boyfriend so I think I should start thinking about going on birth control, anyway.
But I'm very, veeery afraid of gaining weight.
Is it true that it can make gain weight? Can I know if it will make me gain weight before I start taking it? Can I avoid the weight gain? If I do gain weight, if I stop taking the pill, will I go back to my normal weight?

Thank you for any help you can give me =)

Posts: 13 | From: Brazil | Registered: Dec 2013  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post   Reply With Quote 
Welcome to Scarleteen! And don't worry about your English, it's perfectly fine. [Smile]

The only method of birth control that does have the possible side effect of weight gain is Depo Provera (the shot). Sometimes people gain a few pounds in the first few months of using birth control, but it's nothing significant and tends to go away once your body gets used to the hormones. Unfortunately, there's no way to know ahead of time what effect any form of birth control will have on your body, but talk to the doctor about whatever concerns you have: they'll be able to help you find a method that's right for you.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5788 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen